MAUDE Adverse Event Report: NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM

NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Model Number CAR-172-C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Hypersensitivity/Allergic reaction (1907); Low Blood Pressure/ Hypotension (1914); Cough (4457); Wheezing (4463)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record (dhr) was conducted which confirmed that the device met all quality criteria and manufacturing specifications prior to release.Allergic or adverse reactions are known risks of hemodialysis.The nxstage user guide and instructions for use include allergic reaction as a potential risk associated with dialysis therapy and also include warnings to monitor for potential allergic reactions.Biocompatibility of the device has been established.
 
Event or Problem Description
A report was received on (b)(6) 2024 from a healthcare professional (hcp) regarding a 51 year old female patient with diabetes and end stage renal disease, stating the patient experienced shortness of breath, coughing, wheezing, chest pain, hypotension (nos), and body pain during her first hemodialysis treatment with the device on (b)(6) 2024.Additional information was received on 22 may 2024 from the hcp who stated all symptoms onset within ten minutes of initiating treatment.Oxygen therapy, two puffs of albuterol (ventolin), and a saline bolus (200ml) were administered, and treatment was terminated.Symptoms resolved following intravenous diphenhydramine 50mg (benadryl).Following the event, the patient recovered without sequelae and changed to a dialyzer from a different manufacturer.

Brand Name
NXSTAGE SYSTEM ONE
Common Device Name
HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Manufacturer (Section D)
NXSTAGE MEDICAL, INC.
350 merrimack street
lawrence MA 01843
Manufacturer (Section G)
MEDIMEXICO S. DE R. L. DE C. V
av. valle imperial no. 10523
parque industrial valle sur
tijuana 22180
MX   22180
Manufacturer Contact
paula rogalski
nxstage medical, inc.
350 merrimack street
lawrence, MA 01843
9784505276
MDR Report Key19460940
Report Number3003464075-2024-00216
Device Sequence Number12425247
Product Code KDI
UDI-Device IdentifierM535CAR172C0
UDI-Public+M535CAR172C0/$$0725401770333
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140526
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model NumberCAR-172-C
Device Catalogue NumberCAR-172-C
Device Lot Number40177033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale